Panadol


Also found in: Dictionary, Thesaurus, Encyclopedia, Wikipedia.
Related to Panadol: Panadol night

acetaminophen

Abenol (CA), Acephen, Anadin Paracetamol (UK), Apo-Acetaminophen (CA), Aspirin Free Anacin, Atasol (CA), Calpol (UK), Cetaphen, Children's Tylenol Soft Chews, Disprol (UK), Feverall, Galpamol (UK), Genapap, Little Fevers, Mandanol (UK), Mapap, Nortemp, Nortemp Children's, Novo-Gesic (CA), Pain Eze, Panadol (UK), Pediatrix (CA), Silapap, Tempra (CA), Tycolene, Tylenol 8 Hour, Tylenol, Tylenol Arthritis, Tylenol Extra Strength, Valorin

Pharmacologic class: Synthetic nonopioid p-aminophenol derivative

Therapeutic class: Analgesic, antipyretic

Pregnancy risk category B

Action

Unclear. Pain relief may result from inhibition of prostaglandin synthesis in CNS, with subsequent blockage of pain impulses. Fever reduction may result from vasodilation and increased peripheral blood flow in hypothalamus, which dissipates heat and lowers body temperature.

Availability

Caplets (extra-strength): 500 mg

Caplets, capsules: 160 mg, 500 mg, 650 mg (extended-release)

Drops: 100 mg/ml

Elixir: 80 mg/2.5 ml, 80 mg/5 ml, 120 mg/5 ml, 160 mg/5 ml

Gelcaps: 500 mg

Liquid: 160 mg/5 ml, 500 mg/15 ml

Solution: 80 mg/1.66 ml, 100 mg/1 ml, 120 mg/2.5 ml, 160 mg/5 ml, 167 mg/5 ml

Suppositories: 80 mg, 120 mg, 125 mg, 300 mg, 325 mg, 650 mg

Suspension: 32 mg/ml, 160 mg/5 ml

Syrup: 160 mg/5 ml

Tablets (chewable): 80 mg, 160 mg

Tablets (extended-release): 160 mg, 325 mg, 500 mg, 650 mg

Tablets (film-coated): 160 mg, 325 mg, 500 mg

Indications and dosages

Mild to moderate pain caused by headache, muscle ache, backache, minor arthritis, common cold, toothache, or menstrual cramps or fever

Adults and children age 12 and older: 325 to 650 mg P.O. q 4 to 6 hours, or 1,000 mg three or four times daily. Or two extended-release caplets or tablets P.O. q 8 hours, to a maximum dosage of 4,000 mg/day. Or 650 mg P.R. q 4 to 6 hours, to a maximum dosage of 4,000 mg/day. Or, two extra-strength caplets q 6 hours, to a maximum dosage of six caplets/day.

Children: 10 to 15 mg/kg, or as indicated below:

Oral use

Rectal use

Dosage adjustment

• Renal or hepatic impairment

Contraindications

• Hypersensitivity to drug

Precautions

Use cautiously in:
• anemia, hepatic or renal disease
• elderly patients
• pregnant or breastfeeding patients
• children younger than age 2.

Administration

• Be aware that although most patients tolerate drug well, toxicity can occur with a single dose.
• Know that acetylcysteine may be ordered to treat acetaminophen toxicity, depending on patient's blood drug level. Activated charcoal is used to treat acute, recent acetaminophen overdose (within 1 hour of ingestion).
• Determine overdose severity by measuring acetaminophen blood level no sooner than 4 hours after overdose ingestion (to ensure that peak concentration has been reached).

Adverse reactions

Hematologic: thrombocytopenia, hemolytic anemia, neutropenia, leukopenia, pancytopenia Hepatic: jaundice, hepatotoxicity Metabolic: hypoglycemic coma

Skin: rash, urticaria

Other: hypersensitivity reactions (such as fever)

Interactions

Drug-drug.Activated charcoal, cholestyramine, colestipol: decreased acetaminophen absorption

Barbiturates, carbamazepine, diflunisal, hydantoins, isoniazid, rifabutin, rifampin, sulfinpyrazone: increased risk of hepatotoxicity

Hormonal contraceptives: decreased acetaminophen efficacy

Oral anticoagulants: increased anticoagulant effect

Phenothiazines (such as chlorpromazine, fluphenazine, thioridazine): severe hypothermia

Zidovudine: increased risk of granulocytopenia

Drug-diagnostic tests.Home glucose measurement systems: altered results

Urine 5-hydroxyindole acetic acid: false-positive result

Drug-behaviors.Alcohol use: increased risk of hepatotoxicity

Patient monitoring

Observe for acute toxicity and overdose. Signs and symptoms of acute toxicity are as follows-Phase 1: Nausea, vomiting, anorexia, malaise, diaphoresis. Phase 2: Right upper quadrant pain or tenderness, liver enlargement, elevated bilirubin and hepatic enzyme levels, prolonged prothrombin time, oliguria (occasional). Phase 3: Recurrent anorexia, nausea, vomiting, and malaise; jaundice; hypoglycemia; coagulopathy; encephalopathy; possible renal failure and cardiomyopathy. Phase 4: Either recovery or progression to fatal complete hepatic failure.

Patient teaching

• Caution parents or other caregivers not to give acetaminophen to children younger than age 2 without consulting prescriber first.
• Tell patient, parents, or other care-givers not to use drug concurrently with other acetaminophen-containing products or to use more than 4,000 mg of regular-strength acetaminophen in 24 hours.
• Inform patient, parents, or other caregivers not to use extra-strength caplets in dosages above 3,000 mg (six caplets) in 24 hours because of risk of severe liver damage.
• Advise patient, parents, or other caregivers to contact prescriber if fever or other symptoms persist despite taking recommended amount of drug.
• Inform patients with chronic alcoholism that drug may increase risk of severe liver damage.
• As appropriate, review all other significant and life-threatening adverse reactions and interactions, especially those related to the drugs, tests, and behaviors mentioned above.

Panadol

(păn′ə-dôl′, -dŏl′)
A trademark for the drug acetaminophen.

Panadol®

Acetaminophen, see there.

Panadol

A brand name for a range of products containing PARACETAMOL.
References in periodicals archive ?
In moving to an OTC business model, GlaxoSmithKline is no longer able to sustain its current pricing of Panadol Osteo.
Alday-Magpantay, who was a guest speaker during the recent media launch of Panadol in the Philippines.
Up to two tablets of panadol are permitted for three or four times a day by doctors in the case of acute fever, body ache and the like.
Panadol (3): Targeted at the Egyptian market, I had to run these by an Egyptian.
As part of the shake-up, Peter Harding, vice president and general manager for GSK Nutritional Healthcare, will become general manager of the new business, which will bring together brands including Lucozade, Ribena, Sensodyne, Aquafresh, Panadol and NiQuitin.
Quite soon afterwards my husband had a severe attack and the doctor gave him the Panadol tablets, from then on he never had another attack of malaria.
Thereafter, GSK's consumer health care business will focus on three priority categories: oral health, wellness/ O-T-C and nutrition, in which the company has such fast-growing leading brands as Sensodyne, Panadol and Horlicks.
GSK, one of the world's leading research-based pharmaceutical and healthcare companies, will focus primarily on expanding products under the brand names of Sensodyne and Panadol, two products that are already widely distributed throughout the Egyptian market.
There had also been an increase in the demand for Panadol after return of the biting cold for a brief period," she said.
Acetaminophen (Tylenol, Panadol, and others) is one of most used drugs, and is the most commonly administered drug to U.
Freshly extracted espresso is high in antioxidants, it has anticarcinogenic properties, specifically for the prostate, is used in skin products in Japanese health spas, and has stimulant properties, with caffeine found in many pharmaceutical products such as Panadol Extra.
GlaxoSmithKline (GSK) has launched Panadol Advance, the latest innovation in paracetamol treatments, which is now available across the UAE, Kuwait, Bahrain, Lebanon and Yemen.